Ok here's my question...Im planning on drinking alcohol this weekend. Dont worry I am over the age :)I am wondering though, I know alcohol makes the pill weaker and not effective enough. But I want to know...drinking and while on the pill cause anything more serious....such as headaches, shortness of breath and so on? (and yes I know that if I plan to have sex, to use a backup method....) Any answers are appreciated. Thanks! :)
I looked online and here is what a webmd doctor said.
There is no evidence of alcohol consumption interfering with the absorption or effectiveness of oral contraceptives according to the latest edition of Contraceptive Technology. That said, I can't resist the opportunity to say that consumption of alcohol, especially in large amounts (more than four drinks per setting), of course, can effect judgment, memory, and cause vomiting, which certainly can effect whether the birth control pill is remembered, swallowed and stays down.
i think the only way alcohol can affect the pill is if you get sick from drinking too much shortly after taking it. if you puke before the pill is absorbed into your system, it's like missing that pill. in my younger, wilder college days, i used to make sure that i took my pill hours before i started drinking (i just started to regularly take it in the morning). but, using condoms is a good idea like the other poster said, cause who knows what you may do when that drunk ;)
hi my name is nikki i just read you comment on here and just thought i would ask your view on this me and my husdand went to a party i consumed alot of alcohol to the point were i was sick i always take the pill but at the end of the month i only came on for one day and havent come on this month do you think there is any chance i could be pregnant
Hi, I don't usually drink alcohol but last night I had three glasses of wine (my limit). I didn't get sick at all, but this morning my period started. It's not due for another week. I took my pill yesterday at the same time I always do. Can anyone tell me why it started so early? Could it be because I took the pill close to the time I started drinking? Any insight on this would be appreciated as this is very frustrating. Thanks!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.